Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 5, 2017, 3:21 PM EDT for Grainger County, Jefferson County, Union County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 5, 2017, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
Counties Grainger County, TN, Jefferson County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 23 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WWUS84 KMRX 051921
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
321 PM EDT WED JUL 5 2017
TNZ037>039-069-070-051945-
Jefferson TN-Hamblen TN-Union TN-Grainger TN-Knox TN-
321 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...NORTHWESTERN
JEFFERSON...SOUTHWESTERN GRAINGER...SOUTHEASTERN UNION AND WEST
CENTRAL HAMBLEN COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainview, or near Maynardville, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Jefferson City, Dandridge, Maynardville, Rutledge,
Plainview, New Market, Strawberry Plains, Blaine, Luttrell, Buffalo
Springs, Rose Hill, House Mountain State Park, Maloneyville, Mascot,
Piedmont, Joppa and Panther Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3634 8373 3629 8373 3630 8342 3600 8341
3600 8358 3604 8365 3603 8368 3600 8367
3600 8384 3632 8384
TIME...MOT...LOC 1920Z 262DEG 28KT 3616 8379
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:36 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 5, 2:36 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Morristown TN 236 PM EDT Wed Jul 5 2017 .SHORT TERM (Tonight and Thursday)...Another warm and muggy July day! Scattered showers and thunderstorms producing very heavy rainfall in short periods of time. These showers and storms will persist into the early evening hours with some hanging on into the night-time hours. Look for patchy fog to develop with some areas of possibly dense fog particularly along area rivers and lakes. The slow moving upper trough will translate slowly east putting our forecast area under southwest flow. Will continue with a persistence forecast for Thursday. Very little change in the airmass currently over our region. Therefore, expecting showers and thunderstorms with locally heavy rain for much of the day. We are outlooked again by SPC for marginal risk of severe weather. So a few storms by tomorrow afternoon may approach severe limits. .LONG TERM (Thursday night through Wednesday)...A weak low pressure and associated boundary will move through the area overnight Thursday through Friday morning...with scattered showers and thunderstorms possible through mid day Friday. Behind the front...flow will shift out of the NW with the cooler and drier air filtering in through Friday. PW values drop to around 1.3 to 1.5...which is around the median average for this time of year. Another weak boundary will move through overnight Friday through Saturday afternoon. Scattered showers and thunderstorms are possible beginning Friday afternoon...though chances are slightly lower than Thursday. Models try to keep a cap over the area...so expecting less coverage than any day of the previous week for any storms that are strong enough to form. Saturday...a few showers and isolated thunder could be left in the morning...with clearing expected in the afternoon as high pressure builds across the Ohio Valley. Sunday through Tuesday afternoon...high pressure will keep skies mostly clear and dry weather across the TN Valley. Tuesday afternoon...flow shifts to out of the SW bringing an increase in moisture and warm air from the Gulf. A low pressure system across the Great Lakes will sweep a frontal boundary across the area. Scattered showers and thunderstorms are possible Tuesday afternoon through Wednesday morning ahead of the front...with widespread showers and thunderstorms expected Wednesday afternoon into overnight as the frontal boundary moves through the area. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 71 87 71 88 / 50 60 50 30 Knoxville McGhee Tyson Airport, TN 70 85 70 86 / 50 60 60 40 Oak Ridge, TN 70 85 70 86 / 50 70 70 40 Tri Cities Airport, TN 67 83 67 83 / 40 70 70 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AC/JW
Hazardous weather outlook, Jul 5, 3:01 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 301 PM EDT Wed Jul 5 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-061915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 301 PM EDT Wed Jul 5 2017 /201 PM CDT Wed Jul 5 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Thunderstorms this afternoon may produce strong gusty winds up to 50 mph and locally heavy rainfall that may cause minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat of showers and thunderstorms will continue across area Thursday. Some of these storms may become strong with the greatest threat being gusty winds up to 50 mph and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 5, 2:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Morristown TN
240 PM EDT WED JUL 5 2017
TNZ036-067>069-071-051915-
Anderson TN-Roane TN-Loudon TN-Knox TN-NW Blount TN-
240 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LOUDON...SOUTH CENTRAL
ANDERSON...SOUTHWESTERN KNOX...NORTHWESTERN BLOUNT AND EASTERN ROANE
COUNTIES UNTIL 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudon, moving east at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Oak Ridge, Maryville, Lenoir City, Alcoa, Kingston,
Loudon, Farragut, Louisville, Greenback, Friendsville, Philadelphia,
Paint Rock, Bradbury, Karns, Dearmond, Clover Hill, Tellico Village
and Bearden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8430 3567 8432 3566 8433 3567 8435
3566 8436 3566 8440 3567 8443 3566 8446
3566 8450 3567 8450 3566 8451 3566 8454
3597 8450 3601 8400 3565 8394
TIME...MOT...LOC 1839Z 266DEG 34KT 3579 8439Special weather statement, Jul 5, 2:42 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Morristown TN
242 PM EDT WED JUL 5 2017
TNZ013-036-037-069-051915-
Anderson TN-Union TN-Campbell TN-Knox TN-
242 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDERSON...
NORTHEASTERN KNOX...SOUTHEASTERN CAMPBELL AND UNION COUNTIES UNTIL
315 PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clinton, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Maynardville, Plainview, Halls,
Blaine, Lake City, Norris, Luttrell, Norris Dam State Park,
Andersonville, Paulette, Rose Hill, Big Ridge State Park, House
Mountain State Park, Disney, Maloneyville, Mascot and Powell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3634 8373 3620 8371 3618 8373 3617 8372
3616 8373 3614 8372 3612 8370 3610 8369
3609 8371 3608 8371 3606 8369 3600 8368
3600 8417 3626 8421
TIME...MOT...LOC 1842Z 269DEG 32KT 3613 8413Special weather statement, Jul 5, 2:49 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Morristown TN 249 PM EDT WED JUL 5 2017 NCZ060-TNZ085>087-101-102-051915- Cherokee NC-West Polk TN-Northwest Monroe TN-East Polk TN- Southeast Monroe TN-McMinn TN- 249 PM EDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE...POLK... SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES UNTIL 315 PM EDT... At 248 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Etowah to 10 miles west of Ducktown. Movement was east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Athens, Madisonville, Benton, Ducktown, Etowah, Englewood, Tellico Plains, William L. Davenport Refuge, Coker Creek, Violet, Big Frog Mountain, Turtletown, Bullet Creek, Reliance, Copperhill, Archville, Hiwassee Ocoee State Park, Mount Vernon, Hot House and Dentville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3499 8465 3547 8461 3556 8421 3499 8421 TIME...MOT...LOC 1848Z 252DEG 24KT 3540 8454 3501 8458 JLB
Special weather statement, Jul 5, 2:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
253 PM EDT WED JUL 5 2017
TNZ014-037-038-051930-
Claiborne TN-Union TN-Grainger TN-
253 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAIBORNE...NORTHWESTERN
GRAINGER AND NORTHERN UNION COUNTIES UNTIL 330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Maynardville, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Tazewell, Harrogate, Springdale, Arthur, Sandlick and Sharps
Chapel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3656 8365 3629 8357 3629 8373 3634 8373
3630 8395 3639 8396 3640 8395 3639 8392
3640 8391 3643 8390 3643 8392 3646 8393
3652 8397 3654 8397
TIME...MOT...LOC 1852Z 266DEG 17KT 3633 8392Special weather statement, Jul 5, 3:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Morristown TN
313 PM EDT WED JUL 5 2017
TNZ069-071>074-051945-
Blount Smoky Mountains TN-Sevier Smoky Mountains TN-Knox TN-
NW Blount TN-North Sevier TN-
313 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...BLOUNT AND
WESTERN SEVIER COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm over
Louisville, or near Alcoa, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Maryville, Sevierville, Alcoa, Gatlinburg, Pigeon Forge,
Louisville, Rockford, Eagleton Village, Smoky Mountains-Clingmans
Dome, Smoky Mountains-Fontana Area, Townsend, Walland, Kimberlin
Heights, Cades Cove, Elkmont, Seymour, Kodak, Happy Valley and
Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3561 8407 3601 8404 3601 8359 3598 8355
3556 8354 3556 8359 3558 8361 3557 8363
3557 8370 3556 8374
TIME...MOT...LOC 1913Z 267DEG 39KT 3581 8403Special weather statement, Jul 5, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
321 PM EDT WED JUL 5 2017
TNZ037>039-069-070-051945-
Jefferson TN-Hamblen TN-Union TN-Grainger TN-Knox TN-
321 PM EDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...NORTHWESTERN
JEFFERSON...SOUTHWESTERN GRAINGER...SOUTHEASTERN UNION AND WEST
CENTRAL HAMBLEN COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainview, or near Maynardville, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Knoxville, Jefferson City, Dandridge, Maynardville, Rutledge,
Plainview, New Market, Strawberry Plains, Blaine, Luttrell, Buffalo
Springs, Rose Hill, House Mountain State Park, Maloneyville, Mascot,
Piedmont, Joppa and Panther Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3634 8373 3629 8373 3630 8342 3600 8341
3600 8358 3604 8365 3603 8368 3600 8367
3600 8384 3632 8384
TIME...MOT...LOC 1920Z 262DEG 28KT 3616 8379The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:10 PM EDT | Special Weather Statement | MRX | Monroe | 65 min |
| Jul 4, 8:57 PM EDT | Special Weather Statement | MRX | Monroe | 48 min |
| Jul 5, 1:02 PM EDT | Special Weather Statement | MRX | Bledsoe | 43 min |
| Jul 5, 1:29 PM EDT | Special Weather Statement | MRX | Bledsoe | 46 min |
| Jul 5, 1:51 PM EDT | Special Weather Statement | MRX | Bradley | 24 min |
| Jul 5, 1:53 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 37 min |
| Jul 5, 2:06 PM EDT | Special Weather Statement | MRX | Anderson, Morgan | 39 min |
| Jul 5, 2:17 PM EDT | Special Weather Statement | MRX | Polk | 43 min |
| Jul 5, 2:35 PM EDT | Areal Flood Advisory | MRX | Anderson, Morgan, Roane | 115 min |
| Jul 5, 2:40 PM EDT | Special Weather Statement | MRX | Loudon | 35 min |
| Jul 5, 2:42 PM EDT | Special Weather Statement | MRX | Union | 33 min |
| Jul 5, 2:49 PM EDT | Special Weather Statement | MRX | Monroe, Polk | 26 min |
| Jul 5, 2:53 PM EDT | Special Weather Statement | MRX | Claiborne | 37 min |
| Jul 5, 3:13 PM EDT | Special Weather Statement | MRX | Blount, Knox | 32 min |
| Jul 5, 3:27 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 2 hr |
| Jul 5, 3:31 PM EDT | Special Weather Statement | MRX | Hamilton | 29 min |
| Jul 5, 4:01 PM EDT | Special Weather Statement | MRX | Cocke, Hamblen, Jefferson, Sevier | 44 min |
| Jul 5, 4:03 PM EDT | Special Weather Statement | MRX | Bradley | 42 min |
| Jul 5, 4:04 PM EDT | Special Weather Statement | MRX | Hawkins | 41 min |
| Jul 5, 4:07 PM EDT | Special Weather Statement | MRX | Meigs | 38 min |
| Jul 5, 4:21 PM EDT | Special Weather Statement | MRX | Bledsoe, Marion, Sequatchie | 39 min |
| Jul 5, 4:41 PM EDT | Special Weather Statement | MRX | Washington | 49 min |
| Jul 5, 4:47 PM EDT | Special Weather Statement | MRX | Sullivan | 43 min |
| Jul 5, 4:48 PM EDT | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 42 min |
| Jul 5, 4:51 PM EDT | Special Weather Statement | MRX | Greene | 39 min |
| Jul 5, 5:08 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea, Roane | 27 min |
| Jul 5, 5:23 PM EDT | Special Weather Statement | MRX | Carter, Sullivan | 37 min |
| Jul 5, 5:32 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Sequatchie | 118 min |
| Jul 5, 5:50 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 40 min |
| Jul 5, 5:55 PM EDT | Special Weather Statement | MRX | Carter, Johnson | 50 min |
| Jul 5, 5:14 PM EDT | Special Weather Statement | MRX | Russell | 46 min |
| Jul 5, 3:51 PM EDT | Special Weather Statement | MRX | Clay | 39 min |
| Jul 5, 4:37 PM EDT | Special Weather Statement | MRX | Madison | 38 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.